I have Diabetes, and I am wondering if what I am experiencing is Diabetic nerve pain, but here is how it presents: The first day or so, I get a tingling numbing sensation in my right foot, then it turns to a sharp shooting pain, and gets extremely intolerable within a couple of days, then my foot swells. We are talking a lot of swelling, this particular episode, my foot has swollen to the point my skin started to change color, and I couldn't bend my ankle out of a pointed position, or even wiggle my toes. This lasted 3 or more days, and the pain was agonizing. No way could I put weight on it. I have iced it off and on, and taken a high dose of ibuprofen, to try and cut the inflammation, now day 8 and I am seeing improvement, very little swelling, I am able to bend ankle and wiggle toes some, but limited, and foot is still painful and stiff. I am guessing in the next few days I will be able to gradually work into putting weight on it, as that was the progression I had last time this happened. It came on with no warning, and has been debilitating. Also this has happened 3-4 Times in the last year. What exactly is happening, and is there a treatment? Something the clinic could prescribe to keep this from happening, or lessen the affects? I have no insurance, and am financially strapped, so I use the free volunteer community clinic, so any info I could take in to help the volunteer med staff would help tremendously.
this does not sound like neuropathy, but it does sound serious. Was there any injury or trauma before this happens. Have you seen a dr about it? If this happens again I think it would be very important to see a Dr.
How high are your blood sugars? If you can keep your sugars under 140 all the time, then you should not have problem with neuropathy.
If your blood sugars are high you need to work hard to get them down. With low carb diet, meds, weight loss, exercise.
That sound very serious. Get to a doctor ASAP at the free clinic. See if they can send you to a Vascular doctor or at least see a Podiatrist and take it from there. It sounds like a circulation problem what you described. It could be an infection also. Neuropathy doent's cause swelling. Besides you mentioned taking a high amount of Ibuprofen and that can not be good for a long time. You don't mention your sugar levels which tend to go higher when your body is under stress. It could get very serious very fast for a person with Diabetes. I see it happen every day.
Good luck and please let us know what is the outcome.
I was able to get to the clinic, and found out that what I have is gout. My uric acid is high, and has been for some time based on previous blood tests, but no one thought it necessary to treat til now. I do have an old injury in that foot, in which I had an ankle reconstruction, so because gout is a form of arthritis, it loves old injuries. That explains why it is in my ankle and not other joints. As for my blood sugars, they have been well controlled, with my highest reading while I had the swelling only being 119, so the doctor was pleased to see my numbers staying down. He is treating the episode with medication, and would like to try and see if episodal treatment will work before he switches and prescribes a preventative medication, but if we can treat the occasional episode, that would be best. I am improving each day, and am now weight bearing, but still limping with pain and tenderness, but do think this will be over soon. Thank you all for helping me figure this out, and encouraging me to get into the clinic.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.